Alert archive / Alabama / Tornado Warnings in 2014

Tornado Warning 39, NWS Huntsville, AL

October 13, 2014Lauderdale County, Lawrence County, Limestone County, Alabama

NWS Huntsville, AL issued this tornado warning at Oct 13, 2014, 8:06 PM CDT for Lauderdale County, Lawrence County, Limestone County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 13, 2014, 8:06 PM CDT (01:06 UTC)
Expired
Oct 13, 2014, 8:30 PM CDT
In force
24 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Lauderdale County, AL, Lawrence County, AL, Limestone County, AL

The radar

The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 01:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 13, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 389 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1109 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
389 m²/s²
0-3 km storm-relative helicity
568 m²/s²
Significant tornado parameter
0.4
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

296 
WFUS54 KHUN 140106
TORHUN
ALC077-079-083-140130-
/O.NEW.KHUN.TO.W.0039.141014T0106Z-141014T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
806 PM CDT MON OCT 13 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...
  NORTHEASTERN LAWRENCE COUNTY IN NORTHWESTERN ALABAMA...
  EASTERN LAUDERDALE COUNTY IN NORTHWESTERN ALABAMA...

* UNTIL 830 PM CDT
    
* AT 805 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
  NEAR COURTLAND...OR 16 MILES NORTH OF MOULTON...AND MOVING 
  NORTHEAST AT 45 MPH. ANOTHER CIRCULATION WAS LOCATED NEAR 
  WHITEHEAD IN EASTERN LAUDERDALE COUNTY. THIS STORM COULD ALSO 
  PRODUCE A TORNADO AT ANY TIME. 

* LOCATIONS IMPACTED INCLUDE...
  ATHENS...ROGERSVILLE...COURTLAND...NORTH COURTLAND...ELKMONT...
  ANDERSON...LESTER...CAIRO...WHITEHEAD AND ELGIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THESE TORNADOES. DO NOT WAIT TO SEE OR 
HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3500 8724 3499 8703 3489 8683 3461 8728
      3475 8743 3476 8742 3478 8743 3480 8743
      3481 8747 3500 8725
TIME...MOT...LOC 0105Z 226DEG 38KT 3472 8731 

$$

15
1 follow-up statement
996 
WWUS54 KHUN 140124
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
824 PM CDT MON OCT 13 2014

ALC077-140133-
/O.CAN.KHUN.TO.W.0039.000000T0000Z-141014T0130Z/
LAUDERDALE AL-

824 PM CDT MON OCT 13 2014

...THE TORNADO WARNING FOR SOUTHEASTERN LAUDERDALE COUNTY IS
CANCELLED...
    
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT 
OF LAUDERDALE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3499 8703 3489 8683 3461 8728 3475 8729
      3476 8726 3478 8728 3482 8721 3492 8721
      3499 8717
TIME...MOT...LOC 0123Z 217DEG 50KT 3486 8714 

$$

ALC079-083-140130-
/O.CON.KHUN.TO.W.0039.000000T0000Z-141014T0130Z/
LIMESTONE AL-LAWRENCE AL-
824 PM CDT MON OCT 13 2014

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR NORTHERN
LIMESTONE AND NORTHEASTERN LAWRENCE COUNTIES...
    
AT 823 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 9 MILES EAST
OF ROGERSVILLE...OR 10 MILES WEST OF ATHENS...MOVING NORTHEAST AT 60 
MPH. AN ADDITIONAL AREA OF ROTATION IS NEAR WHEELER...OR ABOUT NEAR 
HILLSBORO...ALSO MOVING NORTHEAST AT 60 MPH. EITHER OF THESE 
CIRCULATIONS COULD PRODUCE A TORNADO AT ANY TIME.

LOCATIONS IMPACTED INCLUDE...
ATHENS...COURTLAND...ELKMONT...LESTER...CAIRO...COXEY...GOOD
SPRINGS...MT ROZELL...WHEELER AND LEGGTOWN.

LAT...LON 3499 8703 3489 8683 3461 8728 3475 8729
      3476 8726 3478 8728 3482 8721 3492 8721
      3499 8717
TIME...MOT...LOC 0123Z 217DEG 50KT 3486 8714 

$$

BCC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Oct 13, 6:47 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Oct 13, 6:47 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
647 PM CDT MON OCT 13 2014

.UPDATE...
FOR 00Z TAFS

&&

.SYNOPSIS...
/ISSUED 342 PM CDT MON OCT 13 2014/ BEEN RESPONSIBLE FOR THE
DEVELOPMENT OF A SEVERE QLCS EDGING CLOSER TO THE TN VALLEY THIS
AFTERNOON AHEAD OF A STRONG COLD FRONT. BEHIND THIS DEEP TROUGH, AN
AMPLIFIED RIDGE IS BUILDING OVER THE ROCKIES.

DISCRETE SUPERCELLS AND THUNDERSTORM CLUSTER HAVE DEVELOPED TO THE
SOUTH OF INTERSTATE 20 WHICH ARE EXHIBITING DEEP UPDRAFTS AND
POTENTIAL FOR DAMAGING WINDS. THESE WILL LIKELY BEGIN TO AFFECT THE
TN VALLEY PRIOR TO THE ARRIVAL OF THE SQUALL LINE AHEAD OF THE FRONT.

SL.77

&&

.DISCUSSION...
/ISSUED 342 PM CDT MON OCT 13 2014/

THE TIMING OF THE APPROACHING QLCS HAS DEFINITELY BEEN DIFFICULT TO
PREDICT OVER THE PAST FEW DAYS, BUT IT APPEARS THAT HRRR/RAP/WRF
HAVE A BETTER HANDLE WITH THIS SEVERE QLCS AND THE DEEP CONVECTION
TO THE SOUTH. WIND SHEAR HAS INCREASED THROUGHOUT THE DAY WITH
MODEST INSTABILITY OBSERVED ON MORNING SOUNDINGS. MORE SPECIFIC ON
THE WIND SHEAR EXPECTED THIS AFTERNOON AND EARLY THIS EVENING, 0-3
KM SRH IS BETWEEN 200-300 M2/S2 WITH HIGHER VALUES TONIGHT (500-600
M2/S2 BY 01-06Z), WHILE BULK SHEAR (0-6 KM) INCREASES TO 40-60 KTS-
GRADUALLY SPREADING EAST OVERNIGHT. THE HIGHEST VALUES ARE LOCATED
OVER NW AL INITIALLY. THE INCREASE IN WIND SHEAR IS LIKELY DUE IN
PART TO THE ORIENTATION OF THE TROUGH AS IT MOVES EAST AS IT APPEARS
THE SOUTHERN FLANK PUSHES NORTHEAST AND BECOMES NEGATIVELY TILTED
ACROSS E LA/W MS BTWN 01-07Z. THIS MAY ALSO HAVE THE EFFECT OF
ACCELERATING THE LINE EASTWARD IN ADDITION TO INCREASING/MAINTAINING
THE STRONG WIND SHEAR. THE STRONG WINDS INDUCED BY THE APPROACHING
SYSTEM HAS ALSO NECESSITATED KEEPING THE WIND ADVISORY IN EFFECT FOR
SUSTAINED WINDS RISING BETWEEN 15-25 MPH AND GUSTS UP TO 35 MPH
LIKELY.

REGARDING INSTABILITY, THE MODEL PROGS THE HIGHEST INSTABILITY TO
OCCUR DURING PEAK HEATING THIS AFTERNOON AND EVENING WITH MUCAPES
RISING CLOSE TO 2000 J/KG BEFORE FALLING OFF OVERNIGHT.

THE STRONG LLJ (40-50 KTS FROM THE SOUTH) IN CONJUNCTION WITH A
SCATTERED TO BROKEN CLOUD DECK ACROSS THE AREA HAS ALREADY RESULTED
IN A WARM/MOIST ENVIRONMENT AND UNSTABLE ENVIRONMENT ACROSS THE TN
VALLEY. THIS UNSTABLE ENVIRONMENT WILL ALSO PLAY A PART IN
SUSTAINING DEEP CONVECTION THROUGH THIS AFTERNOON AND THIS EVENING.
HOWEVER, DESPITE THE DECREASE IN SENSIBLE HEATING/INSTABILITY,
ELEVATED INSTABILITY AND THE ALREADY STRONGLY SHEARED ENVIRONMENT
WILL STILL TRANSLATE TO A HIGH LIKELIHOOD FOR DAMAGING WING GUSTS AND
TORNADOES ALONG THE QLCS TONIGHT. THOUGH THE FRONT IS LAGGING BEHIND
THIS QLCS, EXPECTING IT TO BEGIN MOVING RAPIDLY THIS EVENING AND
TONIGHT IMPACTING THE TN VALLEY BTWN 07-12Z EARLY TUESDAY MORNING.

AN ADDITIONAL CONSIDERATION IS THAT DUE TO THE HEAVY RAINFALL WE
HAVE RECEIVED OVER THE PAST FEW DAYS AND WITH THE ADDITIONAL 2-3
INCHES EXPECTED, THE AREA IS RIPE FOR FLASH FLOODING WHICH COULD BE
ESPECIALLY DANGEROUS DURING THE OVERNIGHT PERIOD. THUS, THE FLASH
FLOOD WATCH HAS BEEN RETAINED THROUGH THE OVERNIGHT.

AS A RESULT OF THIS CURRENT ANALYSIS AND MODEL PROGS, HAVE MADE SOME
ADJUSTMENTS TO THE TIMING AND PASSAGE OF THE SUPERCELLS/CLUSTERS AND
QLCS AND MAINTAINED THE THREATS SEVERE WORDING THROUGH THIS EVENING
AND OVERNIGHT. RIGHT NOW, THE SUPERCELLS/CLUSTERS FROM THE SOUTH
SHOULD IMPACT PORTIONS OF NORTH ALABAMA BETWEEN 5-8PM. THEN, THE
QLCS/SQUALL LINE SHOULD IMPACT NORTHWEST ALABAMA BY 5-9PM,
INTERSTATE 65 CORRIDOR BY 8PM-1AM, AND NORTHEAST ALABAMA BY 1AM-5AM.

ONCE THE FROPA OCCURS, SOME POST-FRONTAL SHOWERS/STORMS ARE POSSIBLE
BUT SHOULD QUICKLY DIMINISH IN INTENSITY. DID KEEP SHOWERS IN THE
FORECAST FOR TUESDAY AND TUESDAY NIGHT BEHIND THE FRONT MAINLY DUE
TO THE SOUTHERN FLANK OF THE TROUGH BECOMING QUASI-CUTOFF FROM THE
PREVAILING FLOW AND SPINNING OVER THE MID MS AND OH RIVER VALLEYS.
KEPT MOSTLY CLOUDY CONDITIONS FOR MOST OF THE DAY ON TUESDAY WITH
MUCH COOLER DAYTIME HIGHS (UPPER 60S) DUE TO THIS SCENARIO.
OVERNIGHT LOWS ON TUESDAY NIGHT WILL THEN BE NOTICEABLY COOLER IN THE
40S. OTHERWISE, A COMPLETE CLEARING MAY NOT OCCUR UNTIL WEDNESDAY AND
THEN DRY AND CLOSE TO SEASONABLE TEMPERATURES SHOULD OCCUR THROUGH
FRIDAY. THERE IS EVIDENCE OF A REINFORCING COLD FRONT ON FRIDAY NIGHT
INTO SATURDAY WHICH SHOULD BE A DRY FRONT BUT THERE IS SOME
INDICATION THAT ENOUGH MOISTURE MAY RESULT IN SOME SHOWER ACTIVITY
BUT DID NOT MAKE ANY ADJUSTMENTS TO THAT FORECAST AT THIS TIME.

SL.77

&&

.AVIATION...
FOR 00Z TAFS...A LINE OF SHRA/TSRA ALONG THE AL/MS BORDER HAS WEAKEN
CONSIDERABLY ATTM. HOWEVER THERE COULD BE SOME MORE STORM REDEVELOPMENT
LATER THIS EVENING DUE TO A 50 KT LLJ AHEAD OF THE LINE OF STORMS.
THE ACTUAL SFC CDFNT WAS STILL ACROSS WRN AR. THUS WILL KEEP TSRA IN
TAFS THRU 04Z/05Z. AFTER 05Z WILL KEEP SHRA IN TAFS AS THE CDFNT
CONTINUES TO SLOWLY MOVE TOWARDS THE TN VALLEY OVERNIGHT. THE CDFNT
WILL PASS THRU KMSL ARND 12Z AND KHSV BY 14Z. HOWEVER WINDS BEHIND
THE CDFNT WILL STILL BE FROM THE SW. PCPN WILL TAPER OFF BY 21Z/22Z
ACROSS THE TAF SITES...HOWEVER MORE WRAP ARND SHOWERS WILL BE
POSSIBLE AFTER 00Z TUESDAY NIGHT.

07

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR ALZ001>010-016.

     FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR ALZ001>010-016.

TN...WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR TNZ076-096-097.

     FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 13, 6:36 PM CDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
636 PM CDT MON OCT 13 2014

ALZ001>010-016-TNZ076-096-097-141100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
636 PM CDT MON OCT 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A COLD FRONT WILL APPROACH THE TENNESSEE VALLEY FROM THE WEST
TONIGHT. AHEAD OF THE FRONT...A LINE OF STRONG TO SEVERE
THUNDERSTORMS WILL ADVANCE SLOWLY ACROSS THE REGION THROUGH THIS
EVENING AND INTO INTO THE OVERNIGHT HOURS. THE PRIMARY THREAT WITH
THESE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAINFALL. A BRIEF
TORNADO ALSO CANNOT BE RULED OUT.

IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE REGION
THROUGH 7 AM TUESDAY FOR SUSTAINED WINDS OF 20 TO 25 MPH AND FREQUENT
GUSTS TO 35 MPH. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR ALL
COUNTIES DUE TO RECENT HEAVY RAINFALL AND THE ADDITIONAL RAINFALL
ANTICIPATED THROUGH EARLY TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE THREAT FOR STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL PERSIST
THROUGH EARLY TUESDAY...MAINLY FOR LOCATIONS EAST OF INTERSTATE 65.
A FLASH FLOOD WATCH WILL ALSO REMAIN IN EFFECT FOR THE ENTIRE
FORECAST AREA THROUGH 1 PM TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
ANTICIPATED THROUGH THIS EVENING. THE NEED FOR ACTIVATION WILL
DIMINISH FROM WEST TO EAST LATE TUESDAY MORNING.

In the hours before

Local storm report, Oct 13, 6:42 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
642 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0448 PM     TSTM WND DMG     6 NNW MOULTON           34.56N 87.34W
10/13/2014                   LAWRENCE           AL   EMERGENCY MNGR

            TREES DOWN ON COUNTY ROAD 242 NEAR AL 157

&&

BCC
Local storm report, Oct 13, 6:47 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
647 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     TSTM WND DMG     DANVILLE                34.41N 87.08W
10/13/2014                   MORGAN             AL   TRAINED SPOTTER

            MULTIPLE TREES AND POWERLINES WERE REPORTED DOWN.

0438 PM     TSTM WND DMG     SOMERVILLE              34.47N 86.80W
10/13/2014                   MORGAN             AL   TRAINED SPOTTER

            MULITPLE TREES AND POWERLINES WERE REPORTED DOWN.

0442 PM     TSTM WND DMG     PRICEVILLE              34.52N 86.89W
10/13/2014                   MORGAN             AL   TRAINED SPOTTER

            MUTIPLE TREES AND POWERLINES WERE REPORTED DOWN.

0448 PM     TSTM WND DMG     TRINITY                 34.61N 87.09W
10/13/2014                   MORGAN             AL   TRAINED SPOTTER

            MUTIPLE TREES AND POWERLINES DOWN IN THE TRINITY AREA.

&&

KWEBER
Local storm report, Oct 13, 6:49 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
649 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     5 SSE DECATUR           34.50N 86.97W
10/13/2014                   MORGAN             AL   LAW ENFORCEMENT

            TREE DOWN ON POWER LINES ALONG US 31 NEAR THE DECATUR
            CITY LIMITS

&&

BCC
Local storm report, Oct 13, 7:08 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
708 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND DMG     2 ENE ATHENS            34.80N 86.93W
10/13/2014                   LIMESTONE          AL   PUBLIC

            TREE DOWN ON A CARPORT AND HOUSE NEAR THE CORNER OF
            LINDSAY LN AND NICK DAVIS RD EAST OF ATHENS. RELAYED VIA
            TWITTER.

&&

BCC
Local storm report, Oct 13, 7:13 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
713 PM CDT MON OCT 13 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     TSTM WND GST     6 E ATHENS              34.80N 86.86W
10/13/2014  E60 MPH          LIMESTONE          AL   TRAINED SPOTTER

            ESTIMATED 55-60 MPH WINDS. SHUTTERS RIPPED OFF NEARBY
            HOUSE.

&&

BCC
Special weather statement, Oct 13, 7:17 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
717 PM CDT MON OCT 13 2014

ALZ001>004-140100-
LAUDERDALE AL-LAWRENCE AL-COLBERT AL-FRANKLIN AL-
717 PM CDT MON OCT 13 2014

...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE...CENTRAL LAWRENCE...
SOUTHEASTERN COLBERT AND EASTERN FRANKLIN COUNTIES UNTIL 800 PM
CDT...

AT 717 PM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
UNDERWOOD-PETERSVILLE TO NEAR PHIL CAMPBELL...AND MOVING NORTHEAST AT
55 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...
ROGERSVILLE...PHIL CAMPBELL...KILLEN...TOWN CREEK AND LITTLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3501 8777 3500 8728 3481 8723 3479 8726
      3477 8728 3476 8726 3476 8722 3457 8717
      3431 8774 3492 8786
TIME...MOT...LOC 0017Z 224DEG 47KT 3489 8781 3441 8772

15

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 7:17 PM CDTSpecial Weather StatementHUNColbert, Lauderdale, Lawrence43 min
Oct 13, 7:24 PM CDTTornado WarningHUNColbert, Lauderdale17 min
Oct 13, 7:42 PM CDTSevere Thunderstorm WarningHUNColbert, Lawrence33 min
Oct 13, 7:50 PM CDTTornado WarningHUNColbert, Lawrence25 min
Oct 13, 8:30 PM CDTSpecial Weather StatementHUNLimestone, Morgan30 min
Oct 13, 8:36 PM CDTSpecial Weather StatementHUNCullman39 min
Oct 13, 8:47 PM CDTSevere Thunderstorm WarningHUNLawrence, Morgan28 min
Oct 13, 8:58 PM CDTSpecial Weather StatementHUNCullman32 min
Oct 13, 9:22 PM CDTSpecial Weather StatementHUNMadison, Morgan23 min
Oct 13, 9:40 PM CDTSpecial Weather StatementHUNMadison35 min
Oct 13, 9:59 PM CDTFlash Flood WarningHUNLimestone4 hr
Oct 13, 10:04 PM CDTSpecial Weather StatementHUNMarshall41 min
Oct 13, 10:23 PM CDTSevere Thunderstorm WarningHUNJackson, Madison, Marshall37 min
Oct 13, 11:07 PM CDTSpecial Weather StatementHUNDeKalb, Jackson38 min
Oct 13, 11:43 PM CDTSpecial Weather StatementHUNDeKalb47 min
Oct 14, 12:32 AM CDTSevere Thunderstorm WarningHUNDeKalb28 min
Oct 14, 1:12 AM CDTFlash Flood WarningHUNDeKalb, Jackson3 hr
Oct 14, 2:00 AM CDTAreal Flood WarningHUNLimestone, Madison, Morgan3 hr
Oct 14, 3:57 AM CDTAreal Flood WarningHUNDeKalb, Jackson6 hr
Oct 14, 5:34 AM CDTSpecial Weather StatementHUNMadison41 min
Oct 14, 5:56 AM CDTAreal Flood WarningHUNMadison3 hr
Oct 14, 6:17 AM CDTSpecial Weather StatementHUNJackson43 min

Nearby

Tornado Warnings in Alabama, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.